Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 16, 2012, 7:33 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 16, 2012, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS54 KLIX 170033
SVRLIX
LAC117-MSC109-170130-
/O.NEW.KLIX.SV.W.0160.120817T0033Z-120817T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
733 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF POPLARVILLE...
* UNTIL 830 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTH OF POPLARVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. THIS STORM IS ALSO SHOWING SOME VERY WEAK
ROTATION. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3097 8933 3088 8934 3079 8961 3100 8984
3101 8983 3101 8956 3102 8955 3102 8950
3099 8947 3099 8943 3101 8943 3102 8940
TIME...MOT...LOC 0033Z 315DEG 10KT 3103 8961
$$
MJH2 follow-up statements
245
WWUS54 KLIX 170103
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
803 PM CDT THU AUG 16 2012
LAC117-MSC109-170130-
/O.CON.KLIX.SV.W.0160.000000T0000Z-120817T0130Z/
PEARL RIVER MS-WASHINGTON LA-
803 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN PEARL RIVER COUNTY...AND NORTHEASTERN WASHINGTON
PARISH...
AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF POPLARVILLE...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3097 8933 3088 8934 3079 8961 3100 8984
3101 8983 3101 8956 3102 8955 3102 8950
3099 8947 3099 8943 3101 8943 3102 8940
TIME...MOT...LOC 0103Z 315DEG 10KT 3097 8954
$$
MJH898
WWUS54 KLIX 170125
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 PM CDT THU AUG 16 2012
LAC117-MSC109-170135-
/O.EXP.KLIX.SV.W.0160.000000T0000Z-120817T0130Z/
PEARL RIVER MS-WASHINGTON LA-
825 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEARL RIVER COUNTY...
AND NORTHEASTERN WASHINGTON PARISH WILL EXPIRE AT 830 PM CDT...
LAT...LON 3097 8933 3088 8934 3079 8961 3100 8984
3101 8983 3101 8956 3102 8955 3102 8950
3099 8947 3099 8943 3101 8943 3102 8940
TIME...MOT...LOC 0125Z 315DEG 10KT 3093 8949
$$
MJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:08 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 16, 4:08 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CDT THU AUG 16 2012
.SHORT TERM...
TRANSITION TO A WETTER PATTERN HAS OCCURRED AS FORECAST. NUMEROUS
THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAIN...HAVE OCCURRED
SOUTH OF LAKE PONTCHARTRAIN WITH ISOLATED TO SCATTERED COVERAGE
ELSEWHERE THUS FAR. BEFORE THE AFTERNOON WRAPS UP...AM EXPECTING
GREATER COVERAGE OF CONVECTION NORTH AND WEST OF LAKE
PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST AS BOUNDARY
INTERACTIONS OCCUR. ISOLATED CONVECTION WILL GENERALLY DIE OFF
LATER THIS EVENING...THEN REDEVELOP OFFSHORE OVERNIGHT.
LOOKING AT FRIDAY INTO SATURDAY...AN UPPER TROUGH WILL DEEPEN FROM
THE GREAT LAKES REGION AND UPPER MISSISSIPPI VALLEY INTO THE LOWER
MISSISSIPPI AND TENNESSEE VALLEYS. A COLD FRONT WILL PUSH SOUTH
INTO THE DEEP SOUTH...BUT SHOULD REMAIN JUST NORTH OF THE
FORECAST AREA. DEEP MOISTURE POOLING OVER THE AREA COMBINED WITH
SHORTWAVE FEATURES MOVING THROUGH NORTHWEST FLOW WILL HELP SPARK
SCATTERED TO NUMEROUS MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS...AND SOME WILL LIKELY PRODUCE VERY HEAVY RAINFALL
AND LOCALIZED FLOODING. A SHORTWAVE TROUGH NOW MOVING ACROSS
SOUTHWEST OKLAHOMA AND NORTH CENTRAL TEXAS WILL IMPACT THE AREA ON
FRIDAY.
.LONG TERM...
THE DEEP UPPER TROUGH OVER THE EASTERN U.S. WILL PERSIST SUNDAY
AND MONDAY BEFORE WEAKENING EITHER TUESDAY OR WEDNESDAY. THE ECMWF
IS STRONGER AND FARTHER SOUTH WITH THE COLD FRONT WHILE THE GFS IS
WEAKER AND FARTHER NORTH. HAVE BLENDED THE TWO MODELS FOR
NOW...BRINGING IN SOME LOWER POPS FOR THE START OF THE WEEK BEFORE
MORE TYPICAL SCATTERED CONVECTION RETURNS BY THE MIDDLE OF NEXT
WEEK. TEMPERATURES AND DEWPOINTS SHOULD DROP INTO THE 60S OVER
PORTIONS OF THE NORTHSHORE BY MONDAY OR TUESDAY WITH HIGHS
EXPECTED TO REMAIN BELOW 90 IN MOST AREAS. 22/TD
&&
.AVIATION...
RADAR HAS BECOME FAIRLY ACTIVE THIS AFTERNOON...ESPECIALLY FROM GPT
TO MSY TO HUM. LOW VIS FROM HEAVY RAINFALL...STRONG DOWNBURSTS TO 30
KTS AND INTENSE LIGHTNING WILL BE THE MAIN THREATS WITH THESE
STORMS. CONVECTION IS MORE ISOLATED IN NATURE AT OTHER SITES. MOST
OF THESE STORMS SHOULD BEGIN DISSIPATING AROUND SUNSET SO HAVE TEMPO
GROUPS TILL AROUND THEN THOUGH MAY NEED TO BE MODIFIED PER SITE.
WINDS LIGHT AND VARIABLE OVERNIGHT WITH MOSTLY HIGH CLOUDS. STORMS
MAY RETURN BY MID MORNING TOMORROW MORNING SO MAY HAVE TO ADD TEMPO
GROUP AT TERMINALS ON NEXT PACKAGE.
.MARINE...
BROAD RIDGE OF HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PERSIST
THROUGH THE WEEKEND. UNSEASONABLY STRONG UPPER LEVEL TROUGH SETTING
UP OVER THE EASTERN U.S. THIS WEEKEND AND MONDAY WILL HELP DRIVE A
COLD FRONT DOWN TO THE CENTRAL GULF COAST...AND THIS FRONT MAY
ACTUALLY PUSH OFF THE COAST BY LATE MONDAY OR TUESDAY. BEFORE
FRONTAL PASSAGE...GENERALLY SOUTH TO WEST WINDS 10 KNOTS OR LESS
WILL PREVAIL...THEN WINDS MAY FAVOR NORTHERLY IF THE FRONT PUSHES
THROUGH. SEAS WILL GENERALLY BE 2 FEET OR LESS THROUGH MONDAY. WINDS
AND SEAS MAY INCREASE SLIGHTLY MONDAY NIGHT INTO TUESDAY DEPENDING
ON HOW STRONG OF A LOW PRESSURE SYSTEM MOVES NORTH IN THE WESTERN
GULF OF MEXICO.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...ISSUING SHORT FUSED PRODUCTS. SUPPORTING SLURRY
EVACUATIONS IN ASSUMPTION PARISH.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 93 72 89 / 20 70 30 60
BTR 75 93 77 92 / 20 60 30 60
ASD 76 92 74 91 / 20 60 30 60
MSY 77 91 77 91 / 20 60 30 50
GPT 77 92 76 89 / 20 60 30 60
PQL 74 93 74 91 / 20 60 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
DIGITAL SERVICES...22/TD
DECISION SUPPORT...MEFFERHazardous weather outlook, Aug 16, 11:25 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 AM CDT THU AUG 16 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1125 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE ORGANIZED SEVERE STORM DEVELOPMENT IS NOT EXPECTED...A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY...MAINLY DURING THE AFTERNOON HOURS. WHILE ORGANIZED SEVERE STORM DEVELOPMENT IS NOT EXPECTED...A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. AGAIN ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS ARE POSSIBLE. OF GREATER CONCERN IS THE POSSIBILITY FOR LOCALLY HEAVY RAIN. SOME LOCATIONS COULD SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLY LEADING TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 16, 2:06 PM CDT, 5 hours 27 minutes before
LAZ058-060>062-064-162000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 PM CDT THU AUG 16 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...UPPER JEFFERSON PARISH... ORLEANS PARISH...UPPER ST. BERNARD PARISH... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM HAHNVILLE TO 8 MILES EAST OF CHALMETTE...MOVING NORTHEAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ORLEANS...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...NORCO...METAIRIE...LAKEFRONT AIRPORT AND EAST NEW ORLEANS. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 98/SO
Special weather statement, Aug 16, 2:14 PM CDT, 5 hours 19 minutes before
LAZ049-050-057-058-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 214 PM CDT THU AUG 16 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH... LIVINGSTON PARISH... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES WEST OF RESERVE...OR ABOUT 4 MILES NORTH OF LUTCHER...MOVING NORTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GARYVILLE...RESERVE AND LAPLACE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 98/SO
Local storm report, Aug 16, 3:29 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLASH FLOOD 1 NW CHALMETTE 29.95N 89.98W
08/16/2012 ST. BERNARD LA LAW ENFORCEMENT
ST. BERNARD SHERIFFS DEPARTMENT HAS RECEIVED SEVERAL
CALLS OF WATER NEAR HOMES IN ARABI AND SEVERAL STREETS
IMPASSABLE INCLUDING PORTIONS OF JUDGE PEREZ
DRIVE...NORTON STREET AND DOERR DRIVE.
&&
98/SOSpecial weather statement, Aug 16, 3:52 PM CDT, 3 hours 41 minutes before
MSZ082-162145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT THU AUG 16 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTH OF LUCEDALE...OR ABOUT 7 MILES NORTH OF WADE...MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WADE THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 13/MJH
Local storm report, Aug 16, 4:19 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
08/16/2012 M40 MPH ST. BERNARD LA BUOY
BUOY AT SHELL BEACH REPORTED A WIND GUST OF 35 KNOTS AT
212 PM CDT.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Aug 17, 2:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 17, 2:56 PM CDT | Areal Flood Advisory | LIX | Saint John the Baptist | 64 min |
| Aug 17, 3:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 17, 3:54 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.